Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Renal ultrasound saying thinning of the cortex of the kidneys. History of kidney stones and infections. How serious is it?

I had a renal ultrasound done and the results say I have diffuse thinning of the cortex of my kidneys. Nine years ago I was told that my kidneys resembled cauliflower instead of an apple cut in half. I have a history of kidney stones and infections. I m a 30 yr old female, have had 4 children, eat well, exercise 6 days a week. How serious is this? I m waiting to get into a specialist and am just trying to get more information.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Nephrologist 's  Response
the thinning of renal cortex could be due to urinary obstruction secondary to kidney stones.
Presently you need to look if the obstruction still present by doing sonography or CT scan .
An IVP may give information about renal function and obstruction.
If obstruction is there it needs to be surgically treated.
Also take an antibiotic course if urine infection present in consultation with your doctor.
Take care
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor